MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM

NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM
Model Number CNS-9700A
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported communication loss (comm loss) on the central nurse's station (cns).There was no patient injury reported.
 
Additional Manufacturer Narrative
Technical support (ts) troubleshot the issue with no change.Ts informed the customer that it might be an issue with the wall jack in the room.The customer will try to replace the cabling, check the wall jack and will reach out if needed.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Concomitant medical device: the following device was used in conjunction with the cns: bsm: model #: ni, serial #: ni, device manufacturer data: ni, unique identifier (udi) #: ni, returned to nihon kohden: ni.
 
Event or Problem Description
The customer reported that the central nurse's station (cns) was in comm loss with the bedside monitors (bsms).There was no patient injury reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the central nurse's station (cns) was in comm loss with the bedside monitors (bsms).Technical support (ts) attempted to troubleshoot the issue with no change.Ts informed the customer that it might be an issue with the wall jack in the room.No patient harm was reported.Investigation summary: nihon kohden technical support (nk ts) performed troubleshooting steps identifying the bsms as end of life/ end of service.Nk ts had the customer check the group settings for the bsms, which were set to auto ip.Nk ts had the customer switch out the bsm for a known working device.The device would not show up on the cns.Nk ts advised the customer to replace the cable and check the port in the room being monitored.The customer to call back after a cable replacement and port check.Nk ts followed up with customer with no response to correspondence.With the available information it is reasonable to determine the root cause is the facility's network environment.It was most likely the port in the room or a network switch that needed to be replaced.A review of the serial number history shows no recurrence of the reported issue.Comm loss/signal loss is an error message notifying the user of loss of network communication between the monitoring cns or rns and that of the monitored devices.The message appears on an individual "tile" on the cns, corresponding to the communication loss of the monitored device.Other related events that may cause the issue are accidentally turning off the device, or accidentally unplugging the network cable of the monitored device, or user error.

Brand Name
CNS-9700A
Common Device Name
CENTRAL MONITOR SYSTEM
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13253363
Report Number8030229-2022-02332
Device Sequence Number19940555
Product Code MHX
UDI-Device Identifier04931921000663
UDI-Public04931921000663
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-9700A
Device Catalogue NumberMU-971RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM; BSMS
Patient SexUnknown